MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548212
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast reconstruction with a mentor cpx 4 breast tissue expander 350 cc and experienced deflation on the left breast tissue expander.On (b)(6) 2018, the surgeon noticed asymmetry during inflation process during the expansion process.Then, every week on expansion, the left tissue expander appeared smaller in size.As a result, the patient had undergone explantation on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 05/23/18, it was reported to mentor that the device history record (dhr) for the lot number 7472653 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 06/28/18, it was reported to mentor that the device evaluation and investigation have been completed.The device was received with no fluid.A rent (a) was observed within an area of siltex cracking on the anterior aspect, measuring approximately 2.5 cm.A second rent (b) was discovered at junction patch on the anterior aspect.Microscopic examination of the edges of the rent b gave no indications as to cause.No other anomalies were found.Complaint was confirmed.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet; however, deflation trends for mentor saline-filled devices will continue to be monitored by quality assurance.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the rtv shell of siltex saline mammaries.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.In addition, it was reported that the tissue expander was leaking.The final fill volume was 1210 cc and it was leaking after the past six fills.The replacement device was gel mentor memorygel breast implant 500cc.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7530325
Report Number1645337-2018-03069
Device Sequence Number19195709
Product Code LCJ
UDI-Device Identifier00081317006534
UDI-Public00081317006534
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2021
Device Catalogue Number3548212
Device Lot Number7472653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer05/03/2018
05/03/2018
05/03/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date05/23/2018
06/05/2018
06/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR